I had two syringes of Juvederm two days ago. My doctor said nothing about avoiding aspirin, alcohol, vitamins or NSAIDS and now I have very obvious bruising around my mouth and nasolabial folds! I can't even cover it with makeup so I am very unhappy with the results. My question now is how long can I expect this horrible bruising to last and is there anything I can do to speed the healing?
Post Juvederm Bruising- How Long Will It Last? Can I Speed Healing?
Doctor Answers 30
Ocumend and other arnica montana containing products help reduce bruising
Arnica montana products, such as Ocumend patches, help prevent or reduce bruising by driving a very potent form of Arnica M. directly where it is needed. They are hydrogel patches that stick to your skin, which you would wear during the day after your treatment and that evening while sleeping. My Orange County filler patients love them
Tips To Help Speed Healing After Injectable Fillers Such As Juvederm
In most cases, your recovery is more dependent on your own tendency to bruise than on your injector’s skill. On average, nearly 70% of patients experience bruising from dermal fillers (according to the Juvéderm and Restylane instructions for use). While most patients reported that their bruising subsided within a couple of days to a week, 22% had bruising that more than a week. Since these FDA studies were conducted by the top injectors in the country, it’s a reminder that no matter how excellent your injector is, bruising can still occur.
To reduce bruising, many practitioners recommend the use of topical arnica, bromelain or high-dose Vitamin K. For future procedures, avoid ingestion of aspirin and ibuprofen; alcohol; green tea, and herbal supplements~ particularly the G’s (garlic, ginseng and gingko biloba) for 2 weeks preceding your injections and limit heavy exercise for 48 hours after injections.
Bruising And Healing After Juvederm Treatment
Thank you for your question. Having some bruising and swelling after filler injection is common. This can typically take up 2 weeks to resolve. I would give it another week for the swelling to resolve under your eye. If this does not improve your injector can dissolve it with hyaluronidase. Best of Luck!
You might also like...
Bruising and healing after Juvederm treatment
Bruising around the mouth and nose area is quite common after injections. I always tell my patients to avoid aspirin, alcohol, NSAIDs, herbals (G's: Ginkgo, Garlic, Ginseng) at least one week before treatment. If a bruise develops, it usually takes about a week to resolve. The best advice is to find a concealer, such as Dermablend, to hide the bruise during this time. Hang in there! Miriam Hanson MD.
Bruising from Juvederm is normal
Bruising from any fillers is normal, and really should be expected. I'm sorry your doctor didn't let you know this because it is something people should know and be prepared for. Remember you are putting a gel formula into your skin, so bruising and swelling can occur quite easily! If you continue to ice, don't press on it!, and avoid aspirin that will definitely help. You can also take Arnica, which is a natural topical or pill formulation that is supposed to help with swelling and bruising. Its effects are kind of minimal, especially if not started prior to the injections, but hey, it may help. You can get Arnica for about $15 at a natural store or Whole Foods. Bruising should get better over the next few days and be gone by about 7-10 days. You should be able to apply makeup easily as the bruising subsides and gets to that yellowish coloring. Sorry you weren't prepared for this.
Bruising after filler injection
First, please call your doctor if you have significant bruising. Bruising can be treated at 2 to 3 days after injection using a vascular laser like the VBeam pulsed dye laser. The laser light is absorbed by the blood cells that make up the bruise and break them up. The bruise will look darker immediately after but by the next day the area will look more red than purple and then continue to fade. The bruise is easier to cover and goes away faster.
In the meantime, try a good coverup like Kat Von D concealer designed for tattoos. It won't hide the bruises completely but will make them much less noticeable. And next time you have filler planned, mark your calendar about 7 - 10 days before to stop any unnecessary blood thinners. It isn't a necessity but will reduce your bruising.
I hope this answers your question. Best wishes.
Speed Up the Healing for bruising from Juvederm
Dear Skin Novice:The bruising can last 7-10 days depending on your current medical medical condition and medications. A natural over the counter supplement called Arnica, can help speed up the recovery process. All the best.
What to do for bruising
I am sorry to hear that you had such significant bruising after your injection. Unfortunately, this is very common after filler injection, especially if you take nsaids regularly or bruise easily. I always warn patients that they may get significant bruising and they should avoid doing filler if they have really big social events within the next few weeks. Some patients just get small pinpoint bruises but others may end up with large purple areas. I usually will offer them free treatment with the Sciton Broad band light if they get significant bruising a few days later. This won't erase the bruise but it will speed up the rate that it resorbs. Bruising will usually resolve in 7-14 days in most patients but Light therapy can speed that up significantly. I would contact your physician to see if they have any tools available to help speed up resolution. Also You should avoid heat to the lip for the first 48 hrs after the injection and strenuous exercise as well. Many good concealers such as dermablend can cover a significant portion of bruising but if you have really noticeable bruising you may want to check out youtube. There are a number of good videos by makeup artists all you need to do is search "how to cover up a bruise with lipstick" and you can see some good demonstrations of techniques to help. Don't despair, it will resolve and many other patients have been in the same shoes.
Bruising after fillers can happen
Bruising can happen after any procedure that involves a needle through the skin. Gentle technique, cooling and avoiding blood thinners help prevent this quite a bit. If it does happen, you just have to wait for the body to break it down which can take 5-15 days depending on skin pigment and metabolism. After the first few days, warm compresses can help but really it just needs time. Concealer can be very helpful. Best wishes
Even with the best injections there is a chance for bruising. The key is to make sure this is true bruising, and not vascular compromise which is dangerous.
I like to use the Vbeam laser for any bruising as it speeds up the recovery. There are also great make up choices to conceal the bruises you already have. You can try or arnica or topic or in tablet form to help with the bruising as well. Another agent that really helps with bruising is the active ingredient in pineapple known as bromelin.